According to Yahoo Sports (and numerous other media outlets), Dodgers outfielder Manny Ramirez has received a 50 game suspension for failing a drug test. Manny said he received a prescription medication — not a steroid — from a physician for a personal health issue, and the physician thought the medication was safe for Manny to use. As it turns out, the medication was banned under the MLB drug policy. A source claims that the illegal drug for which Manny tested positive is neither a steroid nor HGH. The source also hinted that Manny may bring legal action against the physician.
The suspension will begin with tonight’s game against the Nationals.
I’m not exactly Manny Ramirez’s biggest fan, by any means, but I almost feel sorry for him in this case. Of course, the story about this being a prescription medication and not knowing it was banned under the MLB drug policy could be a B.S. excuse. However, if it’s true that the substance wasn’t a steroid or HGH, as a source claims, then this may very well be just a mistake. And if it is, then it’s a real shame, and I wouldn’t blame Manny if he sued that physician.
At the same time, I can’t help but be suspicious. Claiming that he got this medication from a physician who said it was safe to use is almost too easy of an excuse. I want to give Manny the benefit of the doubt here, mainly because we’re talking about Manny Ramirez, one of the biggest airheads in baseball — a talented airhead, but an airhead, nonetheless. But there’s the cynical part of my brain that thinks Manny’s explanation is just plain crap.
What do you think? Was this just a mistake, or is Manny’s explanation just B.S.?
EDIT: Hmmm…very interesting. There’s been an update to article on Yahoo which mentioned an anonymous source stating that the substance that got Manny suspended is neither a steroid nor HGH. That article now says the source is claiming the drug provides a “temporary boost in sexual performance.” So, in other words, it was a drug that boosts testosterone production. That definitely changes my mind about feeling somewhat sympathetic towards Manny. Isn’t a side effect of steroids use a drop in testosterone levels?? This could very well be something Manny was taking to get those levels back to normal after stopping the use of steroids.
Or maybe it’s just that he’s impotent…in which case, I do feel sorry for him after all……LMAO!!!